I have been on Accutane for two weeks now and the second week was not as pleasant as the first.
My lips are incredibly dry, that started about mid week. My skin on my chin is starting to dry out and peel a little bit, and any spots with current blemishes are drying out around the edges and peeling. Makeup of course is almost making it worse because the peeling is much more evident. If anyone knows of any makeup tricks PLEASE fill me in!!
You would think that with all the drying out of my skin that my new pimple free week last week would follow into this week...exact opposite!! I don't think I've ever broken out this bad this fast!! My chin is the worst followed by my cheeks. The white and black heads are out of control and there is nothing I can do about it!!
Of course I just can't help but pick and squeeze...I know it's the worst thing I can do but seriously...if you saw these things you would understand (as I'm sure most of you do!!).
This week has been very trying and I've been somewhat depressed and quite upset. But, I knew that this would happen (although I heard that it's usually later in treatment that you break out) and I have to suck it up and deal with it for the greater good!!
Four months is gonna be a long time...2 weeks down, 10 to go.
The first few days on Accutane I had no appetite at all. I'm a pretty small person to begin with so not eating is definitely a concern! I made myself eat small meals frequently throughout the day and by the fourth day my appetite was back to normal.
There were no negative side effects the first week of treatment.
The only thing I did notice was that I had no new breakouts! Very nice for a change. My skin was less oily and looked quite healthy (besides the scarring of course!!)
I have been very diligent about washing my face with the mild cleanser (Vivier HEXAM) recommended by my derm and moisturizing with his own brand of cream. It's a very light cream, quite pleasant feeling and seems to be keeping my skin hydrated but not oily.
I began taking Accutane exactly two weeks ago today. Actually, it's not "Accutane", it's a generic brand (only the generic was covered by my medical) but to keep things simple I will continue to refer to it as Accutane.
I have severe acne that is causing tremendous scaring. It started two years ago after I stopped taking birth control. The pill made me very manic and I was not easy to get along with. My acne has gotten progressively worse ever since.
Finally, I decided to see a dermatologist and get this looked at. I am allergic to just about all topical treatments (my face swells up like a balloon) and I've wound in the hospital a couple times because of how bad the swelling was. My derm said the best solution would be Accutane.
So, two weeks ago I began treatment and I decided to share my four month journey with people so that they know what to expect if they're thinking about treatment, for others to compare their journey with, and for myself to look back on.